• Paula Paula
    June 16, 2011
    Has anyone taking plaquenil and sulfasalazine experienced a change in taste and smell? I have lost interest in eating because of this.
    Paula Paula
    June 16, 2011

FROM OUR EXPERTS

  • V
    V
    Health Guide
    June 16, 2011
    V
    V
    Health Guide
    June 16, 2011

    Hi, Paula,

     

    I took Plaquenil for six months, and it did affect my sense of taste and appetite. I have never taken sulfsalizaine. You might ask your doctor or your pharmacist.

     

    Best Wishes,

    V


FROM OUR COMMUNITY

  • Kirst October 25, 2011
    Kirst
    October 25, 2011
    I have been on sulfasalazine and plaquenil for over 2 years and I have experienced this side effect, i have lost alot of weight because of not having an appetite. x READ MORE
    • Paula
      October 25, 2011
      Paula
      October 25, 2011

      do you mind me asking how many milligrams of sulfasalazine you are taking? I was taking 3000 mg a day... my doc has taken me off for 6 months but when I go back I am thinking of taking less of a dose to see if it makes a difference. I felt better taking it and do not want to get into injectables if I can put that off.. I cannot take methotrexate due to side effects with my lungs...thanks for your reply

      READ MORE
    • Kirst
      October 25, 2011
      Kirst
      October 25, 2011
      hi I'm taking 3000mg/day, iv tried injections aswell but didn't have the effect the doc wanted so was taken off and put on iv, not been on it long so hoping that the iv helps. I'm on methotrexate too but if the iv works am hopin to reduce the doses. x READ MORE
  • reese127 October 25, 2011
    reese127
    October 25, 2011

    I just googled this and found this page. I have been on sulfasalazine since May, with in the last month and a half I have had this awful taste in my mouth, and nothing seems appealing. I need coffee every morning, and the last 2 weeks it turned my stomach. I cook for my family and I cannot taste! It is not helping my RA, but I do not want to go on other meds that may be worse. Is there any other answer? Also, my doctor said this was all in my mind! No...its not.

    READ MORE
  • Harpo September 23, 2011
    Harpo
    September 23, 2011

    Have been taking Plaquenil for almost a month, have noticed a remarkable change in food tastes..i.e. metalic taste to certain foods. Have lost almost 10 pounds,

    & sense of smell enhanced. I do not like this drug & want to get off of it as soon

    as possible. Have not noticed it reducing the pain of my RA.

    READ MORE
  • nan
    nan
    June 30, 2011
    nan
    nan
    June 30, 2011

    I haven't notice in change in taste and smell and l've been on both for several years.  My problem is when my sulfasazine has a powder feeling to it. ?When it does it has a bitter taste.

    READ MORE
  • BerserkeRA June 17, 2011
    BerserkeRA
    June 17, 2011

    I took plaquenil and had the weirdest reaction to food.  I'm not exagerating at all here -- I literally ate one meal everyday for the 3-4 months I was on the drug.  Also, I could open the refrigerator, and it was not like looking at food -- it was like seeing tools, or bricks.  Nothing sparked my appetite at all.  None of my old-stand-by foods were even remotely appetizing.

    READ MORE
    • BerserkeRA
      September 24, 2011
      BerserkeRA
      September 24, 2011

      Hey Paula, 

       

      Just a little update -- I'm now on sulfasalazine and have had yet another change in how things taste to me.  It isn't nearly as bad as what I mentioned above with the plaquenil, but its noticable.  I can't imagine what the two together would be like.

      READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.